Alert archive / Florida / Flood Watches in 2007

Flood Watch 2, NWS Miami, FL

October 16, 2007Palm Beach County, Florida

NWS Miami, FL issued this flood watch at Oct 16, 2007, 10:54 PM EDT for Palm Beach County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2007, 10:54 PM EDT (02:54 UTC)
Expired
Oct 17, 2007, 4:42 AM EDT
In force
6 hr
Issued by
NWS Miami, FL
Flood severity
None

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1653 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS62 KMFL 170254
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
1054 PM EDT TUE OCT 16 2007

FLZ068-168-171000-
/O.NEW.KMFL.FA.A.0002.071017T0254Z-071017T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO PALM BEACH-COASTAL PALM BEACH-
INCLUDING THE CITIES OF...WEST PALM BEACH...JUPITER...
PALM BEACH...BOCA RATON
1054 PM EDT TUE OCT 16 2007

...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL PALM BEACH AND METRO PALM BEACH.

* UNTIL 6 AM EDT WEDNESDAY

* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES HEAVY RAIN
  CONTINUING TO FALL ACROSS THE PALM BEACH METROPOLITAN AREA.
  RAINFALL AMOUNTS OF OVER THREE INCHES HAVE ALREADY BEEN
  REPORTED. DOPPLER RADAR SHOWS BANDS OF HEAVY RAIN OFF THE COAST.
  THIS RAIN IS EXPECTED TO MOVE INLAND ACROSS THE AREA
  OVERNIGHT...RESULTING IN THE POTENTIAL FOR FLOODING. ADDITIONAL
  RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

GREGORIA
1 follow-up statement
000 
WGUS62 KMFL 170842
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
442 AM EDT WED OCT 17 2007

...FLOOD WATCH FOR COASTAL PALM BEACH AND METRO PALM BEACH CANCELED...

FLZ068-168-170945-
/O.CAN.KMFL.FA.A.0002.000000T0000Z-071017T1000Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO PALM BEACH-COASTAL PALM BEACH-
INCLUDING THE CITIES OF...WEST PALM BEACH...JUPITER...
PALM BEACH...BOCA RATON
442 AM EDT WED OCT 17 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR COASTAL PALM BEACH AND METRO PALM BEACH HAS
BEEN CANCELED. THE SURFACE LOW THAT MOVED NORTH ALONG THE
SOUTHEAST PALM BEACH COAST...PUSHING HEAVY RAIN FROM THE ATLANTIC 
OVER THE COASTAL AND METRO AREAS OF PALM BEACH COUNTY...HAS MOVED
NORTHEAST INTO THE ATLANTIC...TAKING THE AREA OF HEAVY RAIN
OFFSHORE AS WELL.

BETWEEN DELREY BEACH AND JUNO BEACH...OVER 2.5 INCHES OF RAIN FELL
OVERNIGHT WITH THE GREATEST ACCUMULATION OCCURRING AROUND LAKE
WORTH...TO PALM BEACH INTERNATIONAL AIRPORT AND FURTHER WEST TO
HAVERHILL ALONG U.S. 90. RAINFALL AMOUNTS EXCEEDED 6 INCHES IN
THIS AREA WITH 2 SOUTH FLORIDA WATER MANAGEMENT RAIN GAGES JUST
NORTH AND SOUTH OF WEST PALM BEACH RECORDING 6.20 AND 6.91 INCHES
OF RAIN RESPECTIVELY. AT PALM BEACH INTERNATIONAL AIRPORT...6.90
INCHES OF RAIN FELL AS OF 4 AM THIS MORNING. 

THOUGH THE FLOOD WATCH HAS BEEN CANCELED AS NO MORE SIGNIFICANT
RAIN IS EXPECTED...MANY ROADWAYS AND LOW LYING AREAS WILL HAVE
STANDING WATER...POSSIBLY INTO THE EARLY PORTIONS OF THE RUSH
HOUR THIS MORNING. MOTORISTS ARE URGED TO DRIVE CAUTIOUSLY AS
AREAS OF STANDING WATER WILL BE ENCOUNTERED.


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 16, 10:47 PM EDT, 7 minutes earlier.

Area forecast discussion, Oct 16, 10:47 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1047 PM EDT TUE OCT 16 2007

.UPDATE...SURFACE OBS AND RADAR IMAGERY SHOW THAT WEAK LOW
PRESSURE MAY HAVE FORMED JUST OFF THE NORTHERN BROWARD COUNTY
COAST...BETWEEN FORT LAUDERDALE AND BOCA RATON. THE CONVERGENT
FLOW ON THE NORTH SIDE OF THIS FEATURE CONTINUES TO RESULT IN
WIDESPREAD RAINFALL ACROSS THE PALM BEACH METROPOLITAN AREA. WE
WILL BE CONTINUING AN URBAN FLOOD ADVISORY FOR THIS AREA AS
TRAINING CONTINUES OVER EASTERN PALM BEACH COUNTY. GIVEN THE FACT THAT
HEAVY RAINFALL HAS ALREADY FALLEN ACROSS THIS AREA...AND WITH THE
POTENTIAL FOR BANDS OF HEAVY RAIN CONTINUING TO THE NORTH OF THIS
WEAK CIRCULATION OVERNIGHT...DECIDED THAT IT IS PRUDENT TO POST A
FLOOD WATCH FOR THE PALM BEACH METRO AREA FOR THE OVERNIGHT HOURS.
THIS WILL BE OUT VERY SHORTLY. /DG

&&

.PREV DISCUSSION... /ISSUED 750 PM EDT TUE OCT 16 2007/

UPDATE...PERSISTENT AREA OF HEAVY SHOWERS CONTINUES TO AFFECT
EASTERN PALM BEACH COUNTY THIS EVENING...DUE TO GOOD CONVERGENCE ON
THE NORTHERN AXIS OF THE TROUGH AXIS. SO INCREASED POPS ACROSS
THIS AREA. AN URBAN FLOOD ADVISORY WAS JUST ISSUED FOR THIS AREA
AS WELL...AS 2.5 INCHES HAS ALREADY FALLEN OVER PARTS OF THE PALM
BEACH METRO AREA THIS EVENING...WITH MORE ACTIVITY OFFSHORE POISED
TO AFFECT THE AREA. REST OF FORECAST UNCHANGED. /DG

PREV DISCUSSION... /ISSUED 216 PM EDT TUE OCT 16 2007/

SYNOPSIS...A TROUGH OF LOW PRESSURE STRETCHING FROM OVER THE
BAHAMAS INTO THE STRAIGHTS OF FLORIDA CONTINUES TO DRIFT TO THE
NORTH AS THE RIDGE OF HIGH PRESSURE ALONG THE SOUTHEASTERN STATES
COAST CONTINUES TO PUSH EAST.

DISCUSSION...PWATS CONTINUE A SLOW CLIMB THIS AFTERNOON... AS SEEN
ON THE GPS DATA AND THIS TREND IS EXPECTED TO CONTINUE AS THE
PREVIOUSLY MENTIONED TROUGH CONTINUES TO PUSH INTO SE FL. SCT
SHRA CAN BE SEEN ALREADY PUSHING INTO THE SOUTHEAST COAST WITH
MORE NUMEROUS ACTIVITY OVER THE BAHAMAS... HOWEVER MOISTURE MAY BE
MORE DELAYED THAN ORIGINALLY THOUGHT ACROSS WESTERN SECTIONS AND
OVER THE LAKE REGION TONIGHT SO WILL TRIM POPS SOME THERE AS
DRYER AIR HAS BEEN STUBBORN TO WORK OUT TODAY. THE WEAKENING TROUGH
WILL CONTINUE ITS NORTHWEST OR NORTHWARD JOURNEY INTO WEDNESDAY AS
THE HIGH PRESSURE SYSTEM OVER THE ATLANTIC AND THE TROUGH OVER THE
CENTRAL PORTIONS OF THE COUNTRY CONTINUE TO PUSH EASTWARD ALLOWING
MORE OF A SOUTHEASTERLY FLOW ACROSS S FL, AND THIS WILL CONTINUE
TO ALLOW DEEP MOISTURE TO FLOW ACROSS S FL. HIGH SCT TO NUM POPS
CAN BE EXPECTED. THE ONLY CAVEAT IN THE FORECAST IS THAT IF THE
MOISTURE ASSOCIATED WITH TROUGH MOVES MORE NORTH THAN NORTHWEST
THEN S FL WILL BE LEFT DRIER THAN CURRENTLY FORECAST. AT THIS TIME WILL
DROP POPS FROM LIKELY TO CHANCE ACROSS MOST OF THE EAST COAST
METRO EXCEPT FOR ALONG THE COAST. THIS IS VERY EVIDENT WITH THE
DIFFERENT GFS/MAV AND NAM/MET SOLUTIONS FOR PBI ON WED... 48 VS 93
RESPECTIVELY. TOOK A BLEND OF GUIDANCE FOR TOMORROW WITH 60S FOR
POPS ACROSS BROWARD AND PALM BEACH WITH SCT POPS ELSEWHERE. FOR
THE REST OF THE WEEK THE TROUGH LIFTS OUT AND THE PRESSURE
GRADIENT WEAKENS AND MORE NORMAL AFTERNOON DIURNAL CONVECTION
TAKES OVER WITH MOST CONVECTION DRIVEN BY SEA BREEZE AND OUT FLOW
BOUNDARIES. ANOTHER WEAK FRONT MAY PUSH INTO SOUTH FLORIDA ON
SATURDAY EVENING / SUNDAY MORNING AS THE FLOW ACROSS THE STATES
STAYS PROGRESSIVE. THIS WILL LEAD TO AN INCREASE IN THE EASTERLY
FLOW FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK ALONG WITH A
DECREASE IN THUNDERSTORM COVERAGE.

AVIATION...LOW LEVEL E FLOW STILL QUITE STRONG AND SUBSIDENCE HAS SET UP ALONG
THE E CST WITH SHRA ACTIVITY OVER ATLANTIC TENDING TO FIZZLE AS THEY
APPROACH THE CST. TSRA THREAT ALONG THE E CST THEREFORE SEEMS TO BE
DIMINISHING AND HAVE TAKEN OUT OF THE 18Z TAFS. ATMOSPHERE CONTINUES
TO MOISTEN UP AND COULD STILL HAVE A COUPLE OF TSRA DEVELOP INTERIOR
SECTIONS AND MOVE TOWARDS KAPF SO THE THREAT THERE STILL EXISTS FROM
20Z TIL AROUND 00Z.

MARINE...THE WINDS AND SEAS CONTINUE TO DECREASE TODAY AS THE
PRESSURE GRADIENT WEAKENS... HOWEVER SMALL CRAFT SHOULD CONTINUE TO
EXERCISE CAUTION THIS EVENING IN THE ATLANTIC COASTAL WATERS AS
WINDS WILL REMAIN AROUND 15 KNOTS FOR THE REST OF THE AFTERNOON
AND INTO THE EVENING. AFTER TODAY WINDS SHOULD REMAIN LESS
THAN 15 KNOTS AND SEAS AT 4 FEET OR LESS FOR THE REST OF THE PERIOD.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Oct 16, 7:05 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
705 PM EDT TUE OCT 16 2007

FLZ063-066>075-168-172>174-171000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
705 PM EDT TUE OCT 16 2007

...SLIGHT RISK OF URBAN FLOODING PALM BEACH COUNTY...
...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS AROUND 15 MPH WITH HIGHER GUSTS WILL
CREATE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM
BEACH, BROWARD AND MIAMI-DADE COUNTIES.

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA,
ESPECIALLY THIS EVENING.

FLOODING: HEAVY SHOWERS CONTINUE TO SET UP ACROSS EASTERN PALM BEACH
COUNTY. SHOULD THESE SHOWERS CONTINUE TO MOVE OVER THE SAME AREAS
THIS EVENING, THEN URBAN FLOODING WILL BECOME POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SATURDAY WITH A RISK
OF LIGHTNING EACH DAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 10:48 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 17, 1:42 AM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Oct 17, 1:42 AM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Oct 17, 3:20 PM EDTSpecial Marine WarningMFL40 min
Oct 17, 3:26 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Oct 17, 3:26 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Oct 17, 4:04 PM EDTSpecial Marine WarningMFL41 min
Oct 17, 4:35 PM EDTSpecial Marine WarningMFL40 min
Oct 17, 5:32 PM EDTAreal Flood AdvisoryMFLMiami-Dade118 min

Nearby

Flood Watches in Florida, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.